Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Apr 10, 2025, 5:22 PM EDT for Anderson County, Morgan County, Roane County, Tennessee. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 5:22 PM EDT (21:22 UTC)
- Expired
- Apr 10, 2025, 6:42 PM EDT
- In force
- 80 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TN, Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 83 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WGUS54 KMRX 102122
FFWMRX
TNC001-129-145-110015-
/O.NEW.KMRX.FF.W.0013.250410T2122Z-250411T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
522 PM EDT Thu Apr 10 2025
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Southwestern Anderson County in east Tennessee...
Southeastern Morgan County in east Tennessee...
Northeastern Roane County in east Tennessee...
* Until 815 PM EDT.
* At 522 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Oak Ridge, Clinton, Wartburg, Oliver Springs, Harriman, Oakdale,
Coalfield, Petros, Dearmond and Frozen Head State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3618 8472 3607 8409 3606 8409 3599 8417
3599 8419 3598 8420 3598 8421 3596 8422
3595 8422 3596 8424 3594 8424 3593 8424
3594 8426 3594 8427 3592 8425 3591 8427
3603 8475
FLASH FLOOD...RADAR INDICATED
$$
DGS1 follow-up statement
320
WGUS74 KMRX 102242
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
642 PM EDT Thu Apr 10 2025
TNC001-129-145-102252-
/O.CAN.KMRX.FF.W.0013.000000T0000Z-250411T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anderson TN-Morgan TN-Roane TN-
642 PM EDT Thu Apr 10 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ANDERSON,
SOUTHEASTERN MORGAN AND NORTHEASTERN ROANE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3618 8472 3607 8409 3606 8409 3599 8417
3599 8419 3598 8420 3598 8421 3596 8422
3595 8422 3596 8424 3594 8424 3593 8424
3594 8426 3594 8427 3592 8425 3591 8427
3603 8475
$$
DGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 2:31 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 10, 2:31 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Morristown TN 231 PM EDT Thu Apr 10 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 230 PM EDT Thu Apr 10 2025 Key Messages: 1. Showers and thunderstorms this evening, with a few capable of producing large hail and damaging winds. 2. Scattered to numerous showers continue overnight and tomorrow with isolated thunderstorms. Discussion: Satellite shows extensive clearing has occurred across Middle TN and the Cumberland Plateau, and cumulus clouds are developing as the boundary layer mixes. A few taller towers are taking shape, and this is likely to increase as midlevel lapse rates steepen with the approach of a mid/upper level trough. By around 4 PM, we should storms developing quickly where convection can break through the cap, and supercells are possible given the overlap of MLCAPE > 1200 J/kg and 0-6 km shear around 70 kt across the southern Pleateau and southern TN Valley. With low WBZ heights and midlevel lapse rate of 7.5-8 C/km, large hail will be a threat, and the inverted-V temp/dewpoint profiles in foreast soundings point to a damaging wind threat as well. Remanants of storms that are now taking shape near the MS River will cross our area later tonight, but should lose intensity with an overnight arrival time that will greatly reduce CAPE. With the 850-500 mb low over the area, lapse rates will continue to support scattered to numerous showers and isolated thunderstorms late tonight into Friday. There could be some reports of small hail at times given the very low WBZ heights. Showers will trend downward through the afternoon as the closed low pulls off to the east of the area. && .LONG TERM... (Friday night through next Thursday) Issued at 230 PM EDT Thu Apr 10 2025 Key Messages: 1. Possible widespread frost Sunday morning. 2. Trending dry for the weekend with temperatures increasing into the beginning of next week. 3. Cold front Tuesday brings next chances of showers. Discussion: As this system departs the region early Saturday morning we could get a very brief round of snow flurries in the higher elevations as lingering moisture in the lower levels of the atmosphere encounter sub-freezing temperatures. Accumulations look very minor, especially with warmer ground temperatures, but some of the peaks of the mountains could see enough snow to make a snowball, but will struggle to get more than an inch if the forecast verifies. Clear skies and calm winds heading into Sunday morning will bring one more round of frost to much of the eastern Tennessee Valley with a 2-4 hour window just before sunrise on Sunday where frost development is favorable with temperatures dropping into the 30's. Rapid warm up during the day on Sunday and continuing into Monday as ridging and high pressure combine to drive temperatures up about 10 degrees warmer each day and many locations approach 80 degrees Monday afternoon. Warm temperatures will not last very long as the next front looks to move through late Monday or early Tuesday. This will bring another round of quick showers and storms, but with the fast moving front and limited moisture availability QPF amounts remain very light, likely less than 0.25 inches. Cooler weather behind the front with temperatures expected to hover around the seasonal normals Tuesday, Wednesday, and Thursday. && .AVIATION... (18Z TAFS) Issued at 123 PM EDT Thu Apr 10 2025 Rain at TRI and TYS at the moment will be exiting by 18Z, and partial clearing will build in behind that. Additional showers and thunderstorms are expected to develop near the Plateau and move west through the evening, which will require VCTS and PROB30 for TS and MVFR vis at all the TAF sites. Later tonight and tomorrow morning, scattered showers will be around the area with MVFR cigs prevailing. This will likely persist through the end of the TAF period as an upper level low sits over the region. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 46 62 41 63 / 60 50 20 0 Knoxville McGhee Tyson Airport, TN 47 58 40 59 / 60 50 20 0 Oak Ridge, TN 45 59 39 60 / 50 50 10 0 Tri Cities Airport, TN 44 54 38 54 / 60 50 20 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...DGS LONG TERM....99 AVIATION...DGS
Hazardous weather outlook, Apr 10, 2:38 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 238 PM EDT Thu Apr 10 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111845- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 238 PM EDT Thu Apr 10 2025 /138 PM CDT Thu Apr 10 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible this afternoon and evening, especially across the southern Cumberland Plateau and southern Tennessee Valley. Large hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow accumulation will be possible across the higher elevations of the mountains on Friday night, mainly above 3000 feet. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed this afternoon and evening due to the potential of severe thunderstorms.
In the hours before
Special weather statement, Apr 10, 3:33 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Morristown TN
333 PM EDT Thu Apr 10 2025
TNZ035-036-102015-
Anderson TN-Morgan TN-
333 PM EDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MORGAN AND WESTERN
ANDERSON COUNTIES THROUGH 415 PM EDT...
At 333 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wartburg, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coalfield, Wartburg, Rosedale, Frozen Head State Park, Petros, Oliver
Springs, and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 8467 3621 8448 3616 8444 3617 8440
3622 8437 3621 8433 3622 8430 3618 8424
3618 8423 3624 8423 3624 8418 3597 8423
3599 8432 3605 8434 3600 8442 3606 8475
TIME...MOT...LOC 1933Z 273DEG 29KT 3610 8468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DGSSpecial weather statement, Apr 10, 3:39 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Morristown TN
339 PM EDT Thu Apr 10 2025
TNZ012-013-102030-
Scott TN-Campbell TN-
339 PM EDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMPBELL AND
NORTHEASTERN SCOTT COUNTIES THROUGH 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Oneida, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elk Valley, Royal Blue, La Follette, Jacksboro, Caryville, Winfield,
and Jellico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3643 8448 3655 8442 3653 8406 3632 8412
TIME...MOT...LOC 1939Z 278DEG 19KT 3648 8440
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DGSSpecial weather statement, Apr 10, 4:15 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
315 PM CDT Thu Apr 10 2025
TNZ098-102100-
Marion TN-
315 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monteagle, or 12 miles northwest of Jasper, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kimball, Martin Springs, Jasper, Fiery Gizzard State Park, Sequatchie
Cave, Foster Falls State Park, Haletown (guild), Hicks Gap State
Park, Monteagle, and Powells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3524 8584 3522 8577 3522 8572 3515 8540
3515 8539 3511 8539 3509 8536 3507 8536
3504 8539 3504 8541 3500 8543 3499 8546
3508 8586 3522 8586 3522 8587
TIME...MOT...LOC 2015Z 283DEG 36KT 3515 8583
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
27Special weather statement, Apr 10, 4:17 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
417 PM EDT Thu Apr 10 2025
TNZ035-036-067-102100-
Anderson TN-Roane TN-Morgan TN-
417 PM EDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MORGAN...
SOUTHWESTERN ANDERSON AND NORTHEASTERN ROANE COUNTIES THROUGH 500 PM
EDT...
At 417 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wartburg, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coalfield, Frozen Head State Park, Petros, Oliver Springs, Oak Ridge,
Wartburg, and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3603 8460 3616 8455 3615 8413 3599 8420
3598 8419 3598 8421 3596 8422 3595 8421
3594 8422 3596 8424 3595 8425 3593 8424
3594 8427 3592 8426
TIME...MOT...LOC 2017Z 279DEG 22KT 3607 8451
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DGSSpecial weather statement, Apr 10, 4:25 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Morristown TN
425 PM EDT Thu Apr 10 2025
TNZ012-035-102115-
Scott TN-Morgan TN-
425 PM EDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MORGAN AND SOUTHWESTERN
SCOTT COUNTIES THROUGH 515 PM EDT...
At 425 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 13 miles southeast of Jamestown, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rugby State Park, Deerlodge, Wartburg, Elgin, Frozen Head State Park,
Slick Rock, and Sunbright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 8485 3629 8484 3630 8482 3630 8480
3632 8479 3633 8477 3633 8475 3635 8474
3635 8473 3636 8473 3631 8441 3608 8455
3626 8488
TIME...MOT...LOC 2025Z 292DEG 23KT 3628 8478
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DGSLocal storm report, Apr 10, 4:39 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
439 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Hail 4 SE Wartburg 36.06N 84.53W
04/10/2025 E1.00 Inch Morgan TN Public
Report from mPING: Quarter (1.00 in.).
0432 PM Hail 4 NE Deerlodge 36.25N 84.74W
04/10/2025 E0.75 Inch Morgan TN Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:33 PM EDT | Special Weather Statement | MRX | Morgan | 42 min |
| Apr 10, 3:39 PM EDT | Special Weather Statement | MRX | Campbell | 51 min |
| Apr 10, 4:15 PM EDT | Special Weather Statement | MRX | Marion | 45 min |
| Apr 10, 4:17 PM EDT | Special Weather Statement | MRX | Anderson | 43 min |
| Apr 10, 4:25 PM EDT | Special Weather Statement | MRX | Morgan | 50 min |
| Apr 10, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 19 min |
| Apr 10, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane | 30 min |
| Apr 10, 4:39 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 51 min |
| Apr 10, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 44 min |
| Apr 10, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane | 29 min |
| Apr 10, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 53 min |
| Apr 10, 5:08 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 55 min |
| Apr 10, 5:14 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 30 min |
| Apr 10, 5:21 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 54 min |
| Apr 10, 5:31 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Meigs, Sequatchie | 44 min |
| Apr 10, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 53 min |
| Apr 10, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 18 min |
| Apr 10, 5:48 PM EDT | Special Weather Statement | MRX | McMinn | 42 min |
| Apr 10, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 29 min |
| Apr 10, 6:08 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 39 min |
| Apr 10, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 29 min |
| Apr 10, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 42 min |
| Apr 10, 6:37 PM EDT | Special Weather Statement | MRX | Marion | 23 min |
| Apr 10, 7:48 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 57 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.